Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 384, NWS Louisville, KY

July 19, 2012Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 5:31 PM EDT for Jefferson County, Scott County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 5:31 PM EDT (21:31 UTC)
Expired
Jul 19, 2012, 6:00 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:35 PM EDTTSTM WND DMG4 W Deputy, INPINE TREE DOWNED.
Jul 19, 5:55 PM EDTTSTM WND DMGHanover, INPOWER POLE BROKEN IN HALF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KLMK 192131
SVRLMK
INC077-143-192200-
/O.NEW.KLMK.SV.W.0384.120719T2131Z-120719T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
  SCOTT COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 600 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WOOSTER...MOVING SOUTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SCOTTSBURG...
  LEXINGTON...
  SWANVILLE AND KENT...
  CHELSEA AND SALUDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3882 8570 3883 8567 3874 8542 3871 8546
      3868 8546 3866 8544 3859 8543 3859 8549
      3861 8550 3860 8566 3869 8583 3883 8575
      3883 8573
TIME...MOT...LOC 2132Z 295DEG 13KT 3873 8568
WIND...HAIL 60MPH <.50IN

$$

RAS
2 follow-up statements
249 
WWUS53 KLMK 192147
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
547 PM EDT THU JUL 19 2012

INC143-192156-
/O.CAN.KLMK.SV.W.0384.000000T0000Z-120719T2200Z/
SCOTT IN-
547 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST INTO JEFFERSON 
COUNTY. STRONG THUNDERSTORMS WILL CONTINUE ACROSS SCOTT 
COUNTY...WITH WIND GUSTS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING. 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT. 

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3874 8542 3871 8546 3859 8543 3859 8549
      3861 8550 3861 8557 3868 8557 3868 8561
      3871 8561 3871 8564 3873 8565 3874 8568
      3882 8569 3883 8567
TIME...MOT...LOC 2146Z 285DEG 24KT 3871 8553

$$

INC077-192200-
/O.CON.KLMK.SV.W.0384.000000T0000Z-120719T2200Z/
JEFFERSON IN-
547 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN JEFFERSON COUNTY...

AT 541 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED  QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KENT...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SALUDA AND PAYNESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3874 8542 3871 8546 3859 8543 3859 8549
      3861 8550 3861 8557 3868 8557 3868 8561
      3871 8561 3871 8564 3873 8565 3874 8568
      3882 8569 3883 8567
TIME...MOT...LOC 2146Z 285DEG 24KT 3871 8553
WIND...HAIL 60MPH 1.00IN

$$

RAS
283 
WWUS53 KLMK 192158
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT THU JUL 19 2012

INC077-192208-
/O.EXP.KLMK.SV.W.0384.000000T0000Z-120719T2200Z/
JEFFERSON IN-
558 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON COUNTY
WILL EXPIRE AT 600 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING WIND GUSTS IN EXCESS OF 45 MPH. A SEVERE THUNDERSTORM 
WATCH REMAINS IN EFFECT UNTIL 11 PM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3874 8542 3871 8546 3859 8543 3859 8549
      3861 8550 3861 8557 3868 8557 3868 8561
      3871 8561 3871 8564 3873 8565 3874 8568
      3882 8569 3883 8567
TIME...MOT...LOC 2158Z 285DEG 24KT 3869 8543

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:28 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 19, 4:28 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT THU JUL 19 2012

.Forecast Update...
Issued at 425 PM EDT Thu Jul 19 2012

Severe T-storm Watch 495 has been expanded to include Scott,
Harrison, Bourbon, and Nicholas Counties.  Now all of our area
along and north of a line from Casey County to Larue County to
Hancock County in KY and southern Indiana are under the watch.  The
watch was issued due to ongoing severe convection and anticipated
new development over southern Indiana and north central KY later
this evening.  The watch goes through 11 pm EDT...10 pm CDT.
Products out shortly.

&&

.Short Term (Tonight - Friday Night)...
Issued at 320 PM EDT Thu Jul 19 2012

...Strong to Severe Storms Expected this Evening...

Storms have been slow to develop this afternoon with a slight cap in
place over most of the area.  However, one area that we have seen
some activity in is over portions of the Bluegrass and north central
KY where strong to marginally severe storms have been widely
scattered this afternoon.  We've had one report of 61 mph winds at
the Clark Co mesonet this afternoon.  This area had better lift due
to an upper level shortwave moving across central IN/OH today.  The
rest of our area has been inhibited by the cap and lack of trigger
so far.

This evening will be more favorable for a period of more widespread
strong to severe storms from about 7pm to 2am EDT.  We're already
starting to see more storms break the cap over north central KY east
of I-65 as of 3pm EDT.  Also, energy from the main upper level
trough will dive south this evening helping to produce numerous
showers and storms over the area.  Several sfc boundaries exist to
focus convection ahead of the main sfc front which extend SW from
the sfc low over central Illinois to southwest MO.  The low and sfc
front will move east overnight with the sfc front crossing the area
sometime tomorrow morning.  Some models indicate it may stall some
where over south central/east central KY tomorrow afternoon giving
southern and eastern portions of KY possibly another chance of
storms although probably not quite as strong. Convection should
clear the entire area sometime Fri night.

Strong to severe storms this evening will contain damaging winds as
the main threat.  With plenty of CAPE, severe hail will also be a
threat.  If a storm can latch onto a boundary, rotation or an isld
tornado could be possible but not likely.

With heat indices reaching criteria over most of the advisory area,
will leave in place for now.  Probably will cancel that early if
convection becomes more widespread.

Temps tonight will be in the lower 70s with highs tomorrow in the
mid 80s to around 90.  Lows Fri night will be in the upper 60s to
lower 70s.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Jul 19 2012

Main trough axis should be off to our southeast Saturday morning.
With that shift, airmass should be drier over us. Expect troughiness
to be to our east most of this period, but it will weaken as a ridge
builds into the lower Mississippi River Valley. Thus expect after a
near normal start to temperatures Saturday, we will see a steady
rise after that. After a dry weekend, we should start seeing
isolated coverage again Monday afternoon and then scattered storms
the rest of the week. Heat indices look to get close to the advisory
level by midweek.

&&

.Aviation (18Z TAF Issuance)...
Issued at 130 PM EDT Thu Jul 19 2012

An upper level trough moving through the area as well as multiple
sfc boundaries will cause on and off chances of t-storms this
afternoon and tonight.  According to the latest 12Z NAM and 13Z HRRR
models, scattered convection near SDF/LEX looks likely this
afternoon with t-storm chances increasing this evening at BWG.  It
is hard to nail down timing of storms and have left VCTS in for a
good period this afternoon and evening.  Will need to refine reduced
flight conditions (MVFR or IFR) and winds as t-storms approach the
TAF sites.  Outside of any t-storms late this afternoon/evening, sfc
winds will become gusty out of the SW on approach of the main upper
level trough and sfc front.  The best chance of widespread storms
looks to be associated with these features between 0Z and 6Z this
evening.

After 6Z to 9Z storms should exit the TAF sites with lingering
showers possible.  NAM soundings and MOS guidance indicates low cigs
(MVFR) moving in behind the main convection lasting through the
morning hours.  The main wind shift (WSW to NW) with the main sfc
front will occur near the very end of this TAF period between
15-19Z tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032-061-062-070>072.

Update...........AMS
Short Term.......AMS
Long Term........RJS
Aviation.........AMS
Hazardous weather outlook, Jul 19, 3:42 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT THU JUL 19 2012

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-202245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND WEST CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED
HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES
JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY
EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH TUESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL
BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE
IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ033>043-045>049-053>057-063>067-073>078-081-082-202245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND EAST CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A
CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX
HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS
AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE
OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH WEDNESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY
INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES
FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

AMS/RJS

In the hours before

Local storm report, Jul 19, 4:45 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     NICHOLASVILLE           37.88N  84.58W
07/19/2012                   JESSAMINE          KY   LAW ENFORCEMENT

            TREES DOWN... TRANSFORMERS BLOWN.

&&

EVENT NUMBER LMK1200819

MRC
Local storm report, Jul 19, 5:12 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             NICHOLASVILLE           37.88N  84.58W
07/19/2012  E0.70 INCH       JESSAMINE          KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200820

MRC
Local storm report, Jul 19, 5:13 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     5 WNW RICHMOND          37.77N  84.38W
07/19/2012                   MADISON            KY   LAW ENFORCEMENT

            TREE BLOCKING TATES CREEK ROAD

&&

EVENT NUMBER LMK1200821

MRC
Local storm report, Jul 19, 5:15 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     4 SSE RICHMOND          37.69N  84.27W
07/19/2012                   MADISON            KY   LAW ENFORCEMENT

            TREE BLOCKING LANCASTER ROAD.

&&

EVENT NUMBER LMK1200822

MRC
Special weather statement, Jul 19, 5:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT THU JUL 19 2012

INC019-143-175-192210-
SCOTT IN-WASHINGTON IN-CLARK IN-
525 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 56 FROM WEST
OF SALEM TO SCOTTSBURG...MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS IN EXCESS OF 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  BUNKER HILL AND BLUE RIVER...
  NEW LIBERTY...
  UNDERWOOD...
  BLUE LICK AND HENRYVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3862 8557 3861 8557 3861 8554 3857 8544
      3845 8557 3843 8562 3839 8563 3829 8574
      3833 8578 3836 8576 3840 8581 3841 8587
      3858 8608 3874 8592
TIME...MOT...LOC 2124Z 306DEG 20KT 3860 8592

RAS
Special weather statement, Jul 19, 5:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 PM EDT THU JUL 19 2012

INC037-117-192210-
ORANGE IN-DUBOIS IN-
528 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS ENTERING ORANGE AND NORTHEAST DUBOIS
COUNTIES...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SHOALS...AND MOVING EAST AT 15
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS IN
EXCESS OF 50 MPH...ARE EXPECTED WITH THIS STORM. REMEMBER A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM EDT.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  PROSPECT AND WEST BADEN SPRINGS...
  ORANGEVILLE...
  ABYDEL...
  ORLEANS AND BRAXTONS SIDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8684 3853 8669 3869 8668 3869 8632
      3839 8632 3847 8689
TIME...MOT...LOC 2127Z 290DEG 13KT 3865 8661

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:08 PM EDTSevere Thunderstorm WarningLMKPerry27 min
Jul 19, 3:33 AM EDTHeat AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more17 hr
Jul 19, 4:28 PM EDTSpecial Weather StatementLMKScott87 min
Jul 19, 4:34 PM EDTSevere Thunderstorm WarningLMKWashington41 min
Jul 19, 5:25 PM EDTSpecial Weather StatementLMKClark, Scott45 min
Jul 19, 5:28 PM EDTSpecial Weather StatementLMKOrange42 min
Jul 19, 5:33 PM EDTSevere Thunderstorm WarningLMKClark32 min
Jul 19, 5:38 PM EDTSevere Thunderstorm WarningLMKWashington32 min
Jul 19, 6:10 PM EDTSpecial Weather StatementLMKHarrison30 min
Jul 19, 6:12 PM EDTSpecial Weather StatementLMKWashington28 min
Jul 19, 6:20 PM EDTSevere Thunderstorm WarningLMKWashington30 min
Jul 19, 6:38 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison32 min
Jul 19, 6:47 PM EDTSevere Thunderstorm WarningLMKDubois38 min
Jul 19, 6:50 PM EDTSevere Thunderstorm WarningLMKFloyd45 min
Jul 19, 6:59 PM EDTSpecial Weather StatementLMKHarrison61 min
Jul 19, 7:25 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Perry45 min
Jul 19, 7:53 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison42 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.